Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 83, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 22, 2004, 5:54 AM CST for Austin County, Colorado County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 5:54 AM CST (11:54 UTC)
- Expired
- Nov 22, 2004, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Colorado County, TX
The radar
The Houston radar (KHGX), 127 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 221158
FFWHGX
TXC015-089-221500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
554 AM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLORADO COUNTY IN SOUTHEAST TEXAS
AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 900 AM CST
* AT 549 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROAD BAND OF SLOW MOVING THUNDERSTORMS FROM NEAR BELLVILLE TO
NEAR WIEMAR. THESE STORMS WERE PRODUCING VERY HEAVY RAINFALL RATES
OF AROUND 2 TO 2 1/2 INCHES PER HOUR. MORE SHOWERS AND THUNDERSTORMS
TO THE WEST AND SOUTHWEST WILL MOVE OVER THESE SAME AREA FOR AT
LEAST THE NEXT HOUR.
* FLOODING IS EXPECTED IN OR NEAR...
FRELSBURG...INDUSTRY AND NEW ULM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3006 9618 2986 9615 2981 9607 2969 9603
2971 9604 2968 9607 2968 9684 2989 9664
2996 9659 3005 9659 3009 9631
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 5:26 AM CST, 28 minutes earlier.
Area forecast discussion, Nov 22, 5:26 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 526 AM CST MON NOV 22 2004 DISCUSSION... BROAD BAND OF SHOWERS AND THUNDERSTORMS DEVELOP AROUND MIDNIGHT FROM NEAR COT TO ACT AND HAS BEEN SHIFTING EAST (THOUGH THE NORTH END OF THE LINE HAS BEEN MOVING FASTER.) LOOKS AS THOUGH A WIDESPREAD RAINFALL TO OCCUR THIS MORNING ALONG AND NORTH OF THE I-10 CORRIDOR. HEAVIER AMOUNTS WILL PROBABLY RUN FROM NEAR LA GRANGE TO PRAIRIE VIEW TO CONROE AND PERHAPS LIVINGSTON. RAINFALL RATES OF 1.5 TO 2 INCH PER HOUR ARE TO BE EXPECTED AGAIN TODAY...HEAVIER AMOUNTS IN THE SLOWER MOVING STORMS. COULD SEE THE BAND OF SHOWERS BECOME QUASI- STATIONARY ALONG THE LA GRANGE-CONROE LINE BETWEEN 6 AND 9 AM. HIGH PW...GPS IPWV 1.5 TO 1.7 OVER THE REGION ON LL FLOW OF 20 TO 30 KNOTS UP AND OVER THE STATIONARY FRONTAL BOUNDARY COT-PSX-GLS-SRST2. EXPANSIVE CLOUD COVER AND PRECIP OVER THE AREA SHOULD HINDER TEMPERATURE RISE TODAY. JET COMING ACROSS MEXICO THIS MORNING FORECAST TO STRENGTHEN AND EVENTUALLY WE GET INTO A WEAKLY COUPLED JET STRUCTURE THIS AFTERNOON OVER MAINLY THE EASTERN PORTIONS OF SETX...THOUGH THIS DISTINCTION MAY BE INSIGNIFICANT GIVEN THE BOUNDARY AND THE ELEVATED NATURE OF MOST OF THE STORMS. THE MODELS HAVE BEEN HAVING A LOT OF TROUBLE WITH FORECASTING QUICK MOVEMENT NORTH THE BOUNDARY EACH DAY SINCE FRIDAY...WHICH FOR THE MOST PART HAS NOT OCCURRED. DO EXPECT TO SEE IT MOVE BACK NORTH TUESDAY AS THE UPPER LOW OVER CA MOVES EAST TO AROUND EL PASO BY 15Z THEN EAST- NORTHEASTWARD. THIS SHOULD GET THE BOUNDARY MOVING. VERY IMPRESSIVE UPPER JET ROARING ACROSS MEX/TX TUESDAY (130-135 KNOTS) THAT WILL HAVE US IN ITS SIGHTS. LFQ MOVES OVER THE AREA COINCIDENT WITH THE PACIFIC FRONTAL PASSAGE. DRY PUNCH...LI -1 TO -4 AND STRONGER LLJ AND HELICITIES IN THE 100-140 RANGE COULD WELL SUPPORT SEVERE THREAT. SPC EVEN HAS THE EASTERN HALF OF THE AREA IN A MODERATE RISK. FRONT SWEEPS OUT THE MOISTURE AND THEN REINFORCING CANADIAN AIRMASS DROPS IN WEDNESDAY MORNING/AFTERNOON. SHOULD BE A GREAT TURKEY DAY WITH HIGHS ONLY IN THE 59 TO 64 DEGREE RANGE AND A LITTLE BREEZE. WILL CONTINUE THE FLOOD WATCH THROUGH 6 PM...AND AM PRETTY CERTAIN THAT IT WILL BE EXTENDED THROUGH TUESDAY BY FOLLOWING SHIFTS. LOCALLY HEAVY RAIN THREAT THROUGH TUESDAY. HAVE MENTION OF SEVERE IN THE TUESDAY FORECAST AS WELL. OUT OVER THE WATER THE WINDS HAVE BEEN BELOW SCEC WILL PROBABLY SEE THE WINDS START TO COME UP TONIGHT AND MAY BEGIN HOISTING FLAGS. SCEC AND SCA WILL LIKELY BE BACK IN THE PACKAGE EARLY TUESDAY MORNING. AS FOR THE TERMINALS...WILL BE PLAGUED WITH FOG-LIFR IMPROVING 14ZISH...BUT 4 TO 6 MILE FOG MAY REMAIN INTO THE AFTERNOON... IMPROVING FOG VISBY MAY BE OFFSET BY PRECIP. SHRA/TSRA THIS MORNING WILL BE SPREAD ACROSS THE NORTHERN PORTIONS OF THE REGION AND MAY EXPAND SOUTH INTO IAH/HOU TERMINALS BUT TIMING IT DIFFICULT AND CONFIDENCE ON TIMING LOW. && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH HGX CWA THROUGH 6 PM. DENSE FOG ADVISORY HGX CWA THROUGH 9 AM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 65 72 52 59 / 100 100 80 20 00 HOUSTON (IAH) 74 67 76 54 62 / 100 90 80 40 00 GALVESTON (GLS) 77 71 77 60 64 / 70 60 70 50 00 &&
Hazardous weather outlook, Nov 21, 4:00 PM CST, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 PM CST SUN NOV 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 338 PM CST SUN NOV 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. A WARM FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LATER TONIGHT AND EARLY MONDAY. THERE WILL BE A BREAK IN THE RAINFALL THIS EVENING BEFORE ADDITIONAL RAIN DEVELOPS AFTER MIDNIGHT. HEAVY RAIN WILL FOCUS ALONG THE BOUNDARY WHICH IS CURRENTLY FORECAST TO LIE ALONG A VICTORIA TO HOUSTON TO CLEVELAND LINE. 2 TO 4 INCHES OF RAIN IS POSSIBLE ALONG THIS LINE WITH LESSER AMOUNTS TO THE SOUTH. DUE TO SO MANY MESO-SCALE BOUNDARIES... CONFIDENCE IS LOW ON WHERE THE HEAVY RAIN AXIS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AS THE WARM FRONT MOVES NORTH...THE AXIS OF HEAVY RAIN WILL ALSO SHIFT NORTH. AREAS NORTH OF A BRENHAM TO CONROE TO LIVINGSTON LINE CAN EXPECT RAINFALL TOTALS OF 2 TO 3 INCHES BY MONDAY EVENING WITH LESSER AMOUNTS TOWARD THE COAST. THE FLOOD WATCH WILL LIKELY BE EXTENDED ON MONDAY. THERE IS ALSO SOME POTENTIAL FOR SEVERE THUNDERSTORMS ON MONDAY AND AGAIN TUESDAY. THE PRIMARY THREAT FOR SEVERE WEATHER ON MONDAY WILL BE ISOLATED TORNADOES. AT THIS TIME...AREAS SOUTHEAST OF AN EDNA TO CONROE TO LIVINGSTON ARE MOST FAVORED FOR TORNADIC THUNDERSTORMS. THIS THREAT AREA WILL MOVE INLAND TOWARD LATE AFTERNOON. A SQUALL LINE IS EXPECTED TO DEVELOP ALONG A COLD FRONT ON TUESDAY. THIS FEATURE WILL RACE ACROSS SOUTHEAST TEXAS BY MID AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:33 AM CST | Tornado Warning | HGX | Austin | 27 min |
| Nov 22, 9:10 AM CST | Tornado Warning | HGX | Harris | 35 min |
| Nov 22, 9:46 AM CST | Tornado Warning | HGX | Harris | 44 min |
| Nov 22, 10:33 AM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 11:18 AM CST | Tornado Warning | HGX | Chambers, Harris, Liberty | 27 min |
| Nov 22, 11:29 AM CST | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Nov 22, 11:49 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 41 min |
| Nov 22, 12:12 PM CST | Flash Flood Warning | HGX | Austin, Colorado | 3 hr |
| Nov 22, 12:45 PM CST | Tornado Warning | HGX | Austin | 30 min |
| Nov 22, 1:24 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 36 min |
| Nov 22, 2:05 PM CST | Tornado Warning | HGX | Harris | 25 min |
| Nov 22, 2:27 PM CST | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Nov 22, 2:33 PM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 2:53 PM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Nov 22, 3:04 PM CST | Tornado Warning | HGX | Harris | 26 min |
| Nov 22, 3:07 PM CST | Flash Flood Warning | HGX | Austin, Colorado | 3 hr |
| Nov 22, 3:33 PM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 3:43 PM CST | Tornado Warning | HGX | Liberty | 32 min |
| Nov 22, 4:20 PM CST | Tornado Warning | HGX | Liberty | 25 min |
| Nov 22, 4:56 PM CST | Tornado Warning | HGX | Harris | 34 min |
| Nov 22, 4:58 PM CST | Tornado Warning | HGX | Fort Bend | 32 min |
| Nov 22, 5:17 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.